Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 1, 2009, 2:13 PM EST for 6 counties in Florida. It took effect at Mar 2, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 2:13 PM EST (19:13 UTC)
- In effect from
- Mar 2, 2009, 12:00 PM EST
- Expired
- Mar 2, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 011913 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 213 PM EST SUN MAR 1 2009 ...NORTHWEST FLOW BEHIND COLD FRONT WILL BRING A VERY DRY AIRMASS TO CENTRAL FLORIDA FOR MONDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR MONDAY AFTERNOON. FLZ041-044>046-053-058-144-020715- /O.UPG.KMLB.FW.A.0020.090302T1700Z-090302T2300Z/ /O.NEW.KMLB.FW.W.0027.090302T1700Z-090302T2300Z/ /O.NEW.KMLB.FW.A.0021.090303T1600Z-090303T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 213 PM EST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. LOW RELATIVE HUMIDITY DURATIONS OF 4 HOURS OR MORE WILL RESULT IN FIRE CONTROL PROBLEMS MONDAY. WINDS WILL ALSO BE RELATIVELY STRONG BETWEEN 10 AND 15 MPH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ON TUESDAY. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ047-054-059-064-141-147-020715- /O.UPG.KMLB.FW.A.0020.090302T1700Z-090302T2300Z/ /O.NEW.KMLB.FW.W.0027.090302T1700Z-090302T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 213 PM EST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THIS UPGRADES THE PREVIOUS FIRE WEATHER WATCH. LOW RELATIVE HUMIDITY DURATIONS OF 4 HOURS OR MORE WILL RESULT IN FIRE CONTROL PROBLEMS MONDAY. WINDS WILL ALSO BE RELATIVELY STRONG BETWEEN 10 AND 15 MPH. $$
2 follow-up statements
000 WWUS82 KMLB 020754 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 254 AM EST MON MAR 2 2009 ...NORTHWEST FLOW BEHIND A RECENT COLD FRONT WILL BRING A VERY DRY AIRMASS TO CENTRAL FLORIDA TODAY WITH SIMILAR DRY CONDITIONS CONTINUING ON TUESDAY. FLZ041-044>046-053-058-144-022300- /O.CON.KMLB.FW.W.0027.090302T1700Z-090302T2300Z/ /O.CON.KMLB.FW.A.0021.090303T1600Z-090303T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 254 AM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... LOW RELATIVE HUMIDITY DURATIONS OF 4 HOURS OR MORE WILL RESULT IN FIRE CONTROL PROBLEMS TODAY. WINDS WILL ALSO BE RELATIVELY STRONG BETWEEN 10 AND 15 MPH WITH OCCASIONAL STRONGER GUSTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL PROMOTE THE RAPID SPREAD OF ANY NEW OR ONGOING FIRES. $$ FLZ047-054-059-064-141-147-022300- /O.CON.KMLB.FW.W.0027.090302T1700Z-090302T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 254 AM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... LOW RELATIVE HUMIDITY DURATIONS OF 4 HOURS OR MORE WILL RESULT IN FIRE CONTROL PROBLEMS TODAY. WINDS WILL ALSO BE RELATIVELY STRONG BETWEEN 10 AND 15 MPH WITH OCCASIONAL STRONGER GUSTS. $$ SEDLOCK
000 WWUS82 KMLB 021925 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EST MON MAR 2 2009 FLZ041-044>046-053-058-144-032300- /O.UPG.KMLB.FW.A.0021.090303T1600Z-090303T2200Z/ /O.NEW.KMLB.FW.W.0028.090303T1600Z-090303T2300Z/ /O.CON.KMLB.FW.W.0027.000000T0000Z-090302T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 225 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. HIGH PRESSURE BUILDING NORTH OF THE AREA ON TUESDAY WILL KEEP A DRY NORTHERLY FLOW OVER THE INTERIOR. MINIMUM RHS ARE EXPECTED TO DROP TO AROUND 25 PERCENT...WITH LONG DURATIONS OF RELATIVE HUMIDITY EXPECTED BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... AND LOW RELATIVE HUMIDITY...MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-054-059-064-141-147-022300- /O.CON.KMLB.FW.W.0027.000000T0000Z-090302T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 225 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 25 AND 35 PERCENT THIS AFTERNOON FOR AROUND FOUR HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... AND LOW RELATIVE HUMIDITY...MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 1, 1:50 PM EST, 23 minutes earlier.
Area forecast discussion, Mar 1, 1:50 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
150 PM EST SUN MAR 1 2009
...GUSTY WINDS...COLD TEMPS AND LOW WIND CHILLS OVERNIGHT BEHIND A
COLD FRONT...
...MARINE CONDITIONS REMAIN HAZARDOUS ON AREA LAKES AND THE ATLC
WATERS..
.DISCUSSION...
CURRENTLY...COLD FRONT IS CLEARING MARTIN COUNTY EARLY THIS
AFTERNOON WITH 1 PM TEMPS RANGING FROM 50 DEGS AT TITUVILLE TO 82 AT
STUART. SKIES WILL CONTINUE TO CLEAR ACROSS NRN SECTIONS THROUGH MID
AFTERNOON WITH GRADUAL CLEARING ACROSS SRN SECTIONS INTO THE LATE
AFTERNOON HOURS. LAKE WIND ADVISORY WILL CONTINUE THROUGH 6 PM WITH
SUSTAINED WEST WINDS 20-25 MPH AND GUSTS AS HIGHEST AT 35-40 MPH
TONIGHT...STRONG COLD AIR ADVECTION WITH W WINDS BECOMING NW
OVERNIGHT. BREEZY CONDITIONS WILL CONTINUE AFTER SUNSET WITH NW
WINDS 10-15 MPH AFTER MIDNIGHT. LOWS WILL DROP INTO THE UPPER 30S TO
AROUND 40 OVER MUCH OF E CENTRAL FL WITH SOME MID 30S ACROSS FAR NRN
SECTIONS IN NORMALLY COLDER SPOTS. THE COMBINATION OF THE NW WINDS
AND COLD TEMPERATUERES WILL ALLOW WIND CHILLS TO DROP INTO THE UPPER
20S TO LOWER 30S DURING THE LATE NIGHT HOURS AND WILL RAISE A WIND
CHILL ADVISORY FOR ALL OF E CENTRAL FL EXCEPT MARTIN COUNTY WITH
LOWEST WIND CHILLS IN THE MID 30S.
MONDAY...LOW LEVEL COLD AIR ADVECTION CONTINUES ON MONDAY AS LOW
PRESSURE TRACKS UP THE ERN SEABOARD AND HIGH PRESSURE BUILDS TWD THE
CENTRAL GULF COAST. AFTER A COLD START...HIGHS WILL STRUGGLE TO
REACH 60 ACROSS THE FAR NORTH AND MID-UPR 60S ACROSS OKEECHOBEE AND
MARTIN COUNTIES. NW WINDS AT 10 TO 15 MPH.
MONDAY NIGHT...DEEPENING LOW OFF THE DELMARVA WILL CONTINUE TO LIFT
NORTHEAST. P-GRAD WILL BEGIN TO WEAKEN BUT WITH SFC RIDGE STILL WELL
TO THE NW OVER THE UPPER MISS VLY COLD ADVECTION WILL CONTINUE.
GUIDANCE VALUES HAVE COME IN A BIT LOWER THAN PREVIOUS...AND HAVE
LARGELY FOLLOWED. MOST AREAS WILL HAVE TEMPS IN THE 30S BY TUE
MORNING AND EXPECT SOME FREEZING TEMPS POSSIBLE IN USUAL COLDER
LOCATIONS NORTH AND WEST OF I 4. GRADIENT WINDS SHOULD PREVENT TEMPS
FROM COMPLETELY BOTTOMING TO FCST DEW PTS. REGARDLESS IT WILL BE A
VERY COLD NIGHT FOR MARCH.
TUESDAY/TUESDAY NIGHT...AS EAST COAST UPPER TROF LIFTS AND SLIDES
OFF THE COAST SFC RIDGE MOVES INTO THE SE US. COLD ADVECTION SHUTS
DOWN AND BY LATE IN THE DAY LOW LEVEL FLOW DEVELOPS A SLIGHT ONSHORE
COMPONENT. STILL...TUESDAY WILL HAVE SIMILAR TEMPS AS MONDAY DUE TO
SUCH A COLD START. TUESDAY NIGHT WILL AGAIN BE UNSEASONABLY COLD
WITH SOME MODIFICATIONS TO THE AIRMASS TAKING PLACE ESPECIALLY ALONG
THE TREASURE COAST. NORTHERN INTERIOR SECTIONS WILL HAVE MINS
SIMILAR TO MONDAY NIGHT BUT WITH PROTECTED RURAL AREAS HAVING THE
COLDEST READINGS AS GRADIENT WIND SPEEDS DROPS OFF AND MORE OF A
NIGHTTIME DRAINAGE FLOW SETS UP.
WEDNESDAY...AIRAMSS WILL MODIFY ACROSS ENTIRE AREA AS RIDGE SLIDES
OFF THE GA COAST AND WIND FLOW BECOMES NE. TEMPS WILL CLIMB 5 TO 6
DEGREES HIGHER THAN PREV DAYS...BUT WILL STILL BE 3 OR 4 DEGREES BLO
CLIMO.
THU-SUN...MID/UPR RIDGE WILL SLOWLY BUILD EWD FROM THE GOMEX AND
OVER FL INTO NEXT WEEKEND...WITH SFC HIGH PRES RIDGE SAGGING SWD
ACROSS FL AND REMAINING THERE INTO NEXT WEEKEND. THIS WILL CONTINUE
STRETCH OF DRY WX WITH TEMPS MODERATING BACK TO CLIMO (L50S/M-U70S)
BY THU...AND EVENTUALLY ABOVE FROM FRI THROUGH NEXT WEEKEND.
&&
.AVIATION...GUSTY W/WNW WINDS WILL CONTINUE THROUGH 00Z WITH GUSTS
TO 30-35 KNOTS AT AREA TERMINALS. GUSTS WILL DECREASE THIS EVENING
TO 20-25 KNOTS AND AROUND 20 KTS AFT 06Z. SKIES EXPECTED TO BECOME
CLR-SCT THIS EVENING...THOUGH SOME MARINE STRATOCU OFF THE GULF MAY
AFFECT KLEE WITH SOME BRIEF VFR BKN CIGS OVERNIGHT.
&&
.MARINE...SMALL CRAFT ADVISORY CONTINUES INTO MONDAY MORNING WITH W
WINDS 20-30 KNOTS BECOMING NW OVERNIGHT. WINDS SHOULD DECREASE TO
15-20 KNOTS OFFSHORE ON MONDAY BUT SEAS WILL REMAIN ELEVATED IN THE
GULF STREAM. MARINE CONDITIONS WILL BE EXTREMELY HAZARDOUS TO SMALL
CRAFT ON THE OPEN ATLANTIC WATERS OVERNIGHT. RECREATIONAL SMALL
CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS TO THE OFFSHORE AND GULF
STREAM WATERS.
&&
.FIRE WEATHER...A VERY DRY AIRMASS AND NW WINDS TO 10-15 MPH ON
MONDAY WILL SPELL LONG DURATIONS OF LOW RH BELOW 35 PERCENT SO HAVE
UPGRADED FIRE WX WATCH TO A RED FLAG WARNING MONDAY AFTERNOON.
TUESDAY...DRY AND COLD AIR FULLY IN PLACE. DESPITE A COLD START TO
THE DAY...DEWPOINTS NEAR 30 WILL ALLOW RH DURATION VALUES TO BE MET
AT LEAST OVER THE INTERIOR. FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF THE INTERIOR. REFINEMENT OF THE WATCH AREA MAY NEED TO BE
MADE AS ONSHORE FLOW MAY ONLY DEVELOP LATE IN THE DAY AND EFFECT
ONLY THE VERY NEAR COASTAL AREAS WITH HIGHER MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 38 59 33 59 / 0 0 0 0
MCO 40 63 37 63 / 0 0 0 0
MLB 41 64 37 62 / 0 0 0 0
VRB 42 64 38 64 / 10 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 12 PM TO 6 PM EST MONDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY
FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
VOLKMER/BLOTTMANHazardous weather outlook, Mar 1, 11:30 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EST SUN MAR 1 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012145- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE ACROSS THE TREASURE COAST THROUGH EARLY AFTERNOON WITH A SLIGHT CHANCE FOR A LIGHTNING STORM. THE FRONT WILL MOVE THROUGH BY LATE AFTERNOON ENDING THUNDERSTORM CHANCES. ...HIGH WIND IMPACT... GUSTY WEST WINDS WILL INCREASE BEHIND A COLD FRONT TO 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 TO 40 MPH. A LAKE WIND ADVISORY WILL BE IN EFFECT FROM 9 AM THROUGH 6 PM THIS EVENING. BOATERS SHOULD USE CAUTION ON LARGER INLAND LAKES...ESPECIALLY WITH SMALL CRAFT UNDER SAIL. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD KEEP A FIRM GRIP ON THE WHEEL...TO STAY IN YOUR LANE. THOSE WITH OUTDOOR UMBRELLAS OR LIGHT LAWN FURNITURE EXPOSED TO THE WIND MAY WANT TO MOVE THEM TO A WIND PROTECTED AREA. ...EXCESSIVE COLD IMPACT... WEST-NORTHWEST WINDS BEHIND THE FRONT WILL USHER IN UNSEASONABLY COLD AND DRIER AIR THIS EVENING AND OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S LATE TONIGHT ALONG AND NORTH OF THE I-4 CORRIDOR. SOUTHWARD FROM HERE TEMPERATURES WILL FALL INTO THE UPPER 30S TO LOWER 40S. SUSTAINED WEST TO NORTHWEST WINDS OF 10 TO 15 MPH AFTER MIDNIGHT WILL CREATE WIND CHILL READINGS LATE OVERNIGHT AND EARLY MONDAY MORNING IN THE UPPER 20S TO AROUND 30 DEGREES ACROSS NORTH LAKE AND NORTH VOLUSIA COUNTIES. ACROSS OKEECHOBEE COUNTY AND THE TREASURE COAST...WIND CHILL READINGS INTO THE MIDDLE TO UPPER 30S WILL BE COMMON. ...MARINE THUNDERSTORM GUST IMPACT... FAST MOVING SHOWERS WILL MOVE OFF OF THE EAST COAST INTO THE INTRACOASTAL WATERS AND ATLANTIC WATERS THROUGH THE AFTERNOON. A FEW STRONGER CELLS MAY CONTAIN WIND GUSTS TO 35 TO 45 KNOTS. ...WIND AND SEA IMPACT... MARINE CONDITIONS WILL DETERIORATE RAPIDLY THIS AFTERNOON AS A COLD FRONT CROSSES THE EAST CENTRAL FLORIDA ATLANTIC WATERS. WEST WINDS WILL BECOME SUSTAINED 20 KNOTS NEAR SHORE AND 25 TO 30 KNOTS OFFSHORE. OCCASIONAL GUSTS TO GALE FORCE WILL BE FELT OVER OFFSHORE WATERS THROUGH TONIGHT. SEAS WILL BUILD AWAY FROM THE COAST TO 7 TO 8 FEET AND HIGHER IN THE GULF STREAM BY TONIGHT. ...FIRE WEATHER IMPACT... STRONG AND GUSTY WEST WINDS WILL POSE A FIRE WEATHER CONCERN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS MARINE CONDITIONS ARE FORECAST TO CONTINUE INTO MONDAY. MUCH COLDER THAN NORMAL TEMPERATURES WILL CONTINUE MONDAY THROUGH WEDNESDAY OF NEXT WEEK. AN ENHANCED FIRE WEATHER THREAT WILL EXIST BOTH MONDAY AND TUESDAY AREAWIDE AS RELATIVE HUMIDITY VALUES MAY REACH CRITICAL LEVELS. GUSTY WINDS WILL CONTINUE DURING THE DAY MONDAY. SIMILAR LOW RH CONDITIONS MAY CONTINUE ACROSS THE INTERIOR INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
In the hours before
Local storm report, Mar 1, 9:48 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
948 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND GST SANFORD 28.79N 81.28W
03/01/2009 M45 MPH SEMINOLE FL OFFICIAL NWS OBS
39 KNOTS FROM 270 DEGREES. ANOTHER GUST TO 36 KNOTS, 41
MPH AT LEESBURG AIRPORT FROM 280 DEGREES AT 0911 EST.
&&
MRTLocal storm report, Mar 1, 11:03 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1103 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND GST CAPE CANAVERAL 28.39N 80.60W
03/01/2009 M43 MPH BREVARD FL OTHER FEDERAL
USAF WIND TOWER AT 51 FEET
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:21 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 13 hr |
| Mar 1, 2:00 PM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
| Mar 1, 2:13 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.